Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Took plan b after sex, had red creamy discharge and no bleeding after that. What does that mean?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
i took plan b one step 2 weeks ago and 2 hours after sex... i experienced red creamy discharge yesterday and now it stopped.... i thought i was getting my period early but i have bleeded or anything since i seen the discharge... what does that mean?
Posted Wed, 28 Aug 2013 in Women's Health
Answered by Dr. S Patra 2 hours later
Thanks for writing to us.
Plan B one step is emergency contraceptive pill and contains levonorgestrel as ingredient. It gives more than 95% protection against unwanted pregnancy as you took the pill within 2 hrs of sex. Here, chance of pregnancy is quite low.
Second thing, red creamy discharge may be due to effect of the pill. Hormonal imbalance, pelvic infection, old endometrial tissue may precipitate the same thing. Implantation bleeding is least possible cause.
Here, I suggest to wait for coming period to original due date. If it is delayed more than 1 wk, you must undergo one home pregnancy test. For confirmation, one blood test for beta hCG is advisable.
Following above tests, you may consult with gynecologist for next line management. Avoid mental stress and maintain genital hygiene properly.
Hope, it helps you. If you need any clarification, you can freely ask me.
Wish your good health. Good luck.
Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor